Delaware, 2008

Winter Weather in Delaware, February 20, 2008

February 20, 2008 · NWS PHI · 4 events in 4 counties and zones

An Alberta Clipper spread light snow across Delaware during the afternoon and evening of the 20th. The snow started during the early afternoon and ended by the middle of the evening.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

An Alberta Clipper spread light snow across Delaware during the afternoon and evening of the 20th. The snow started during the early afternoon and ended by the middle of the evening. Accumulations averaged around an inch, but still caused accidents. Delaware State Police reported 13 accidents in Kent County from 5:00 PM EST on the 20th to 7:00 AM EST on the 21st. Eleven of those accidents resulted in property damage and two caused injuries. Schools had two-hour delays on the 21st as officials believed the roads were hazardous due to the snowfall.

The snow was caused by a low pressure system known as an Alberta Clipper that went from the Kansas/Nebraska border on the evening of the 19th east through the central Ohio Valley during the night of the 19th and morning of the 20th. It crossed the mountains of West Virginia early in the afternoon of the 20th and was located near Norfolk, Virginia at 7 p.m. EST on the 20th. It raced offshore from there and was nearly 300 miles east of Virginia, Beach Virginia at 1 a.m. EST on the 21st. The fast movement once it approached and moved offshore prevented heavier snow from falling.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 20, 12:42 PM EST, 18 minutes earlier.

Area forecast discussion, Feb 20, 12:42 PM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1242 PM EST WED FEB 20 2008

.SYNOPSIS...
A CLIPPER SYSTEM WILL MOVE ACROSS THE CWA LATE TODAY, BRINGING
LIGHT SNOW, MAINLY TO SOUTHERN AREAS. HIGH PRESSURE WILL BUILD IN
LATE TONIGHT AND THURSDAY. LOW PRESSURE WILL APPROACH FROM THE
SOUTHWEST LATE THURSDAY AND FRIDAY, BRINGING ANOTHER THREAT OF
WINTRY PRECIPITATION. HIGH PRESSURE FROM CENTRAL CANADA IS THEN
EXPECTED TO BUILD IN OVER THE REGION LATE SATURDAY INTO THE
BEGINNING OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
SNOW HAS STARTED TO DEVELOP INTO THE BALTIMORE AREA. RADAR
CONTINUES TO INDICATE THAT THE PCPN DEVELOPING TO THE EAST IN THE
AREA OF BEST WAA. THEREFORE, I HAVE ISSUED A WINTER WEATHER
ADVISORY FOR THE EASTERN MD SHORE AND CENTRAL/NRN DE AND EXTREME
SRN NJ FOR 1-2 INCHES. I HAVE ALSO RAISED THE POPS AND ADJUSTED
THE GRIDS.

DRY AIR RETURNS BEHIND THE LOW AND PCPN SHOULD TAPER OFF TO
FLURRIES OR END QUICKLY THIS EVENING.

AS FAR AS THE LUNAR ECLIPSE GOES, IT STARTS AT 843 PM AND ENDS AT
1208 AM. TOTALITY IS FROM 1001 PM TO 1051 PM. IT SHOULD BE CLOUDY
THROUGH 10 PM. CLOUDS MAY BREAK JUST ENOUGH FOR A GLIMPSE OF THE
ECLIPSE DURING TOTALITY BUT THE BEST CHANCES OF CLEARING ARE AFTER
TOTALITY HAS ENDED.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
HIGH PRESSURE THEN BUILDS IN FOR THURSDAY AND DRY AND COLD WX IS
ANTICIPATED THROUGH THURSDAY NIGHT.  THE GFS IS CONSIDERABLY FASTER
STARTING THE PRECIP (BY 12Z) THAN THE REST OF THE MODELS WHICH HOLD
OFF UNTIL THE DAYTIME ON FRIDAY.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
THE EARLY PART OF THE EXTENDED PERIOD PRODUCES A VERY DIFFICULT
FCST.  A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP OVER TEXAS AND
MOVE ACROSS THE SOUTHERN PLAINS INTO THE TENNESSEE VALLEY AND
EVENTUALLY TO NEAR VIRGINIA.  AS IT MOVES EASTWARD, PRECIPITATION
WILL DEVELOP ON FRIDAY AND CONTINUE INTO FRIDAY NIGHT.

THERE IS A LOT OF MODEL UNCERTAINTY WITH THIS SYS.  THE GFS AND NAM
DEVELOP A SUBSTANTIAL COASTAL LOW OFF THE NC COAST, WITH THE GFS
BEING ALONE IN ITS MUCH STRONGER SOLUTION.  THE NAM IS WARMER THAN
THE GFS AS WELL.  THE CAN GLOBAL IS TREMENDOUSLY WARMER AND WOULD
HAVE A RAIN STORM PRETTY MUCH EVERYWHERE, WHILE THE NAM AND GFS HAVE
THE PRECIP BEGINNING AS SNOW, THEN A PERIOD OF A MIX OF
FROZEN/FREEZING/LIQUID THEN A CHANGEOVER TO RAIN.  THE MOST RELIABLE
ECMWF STATS THINGS OFF AS SNOW FRIDAY MORNING AND EVENTUALLY HAS A
CHANGEOVER TO RAIN, AT LEAST FOR THE SERN 2/3S OF THE AREA.  SO,
PERHAPS A TREND IS EMERGING NOW, BUT THE DETAILS STILL HAVE TO BE
WORKED OUT.  EXACTLY WHERE, IF ANYWHERE WILL GET SIGNIFICANT ICING?
HOW MUCH SNOW WILL FALL BEFORE THE CHANGEOVER?  THESE ARE ALL
IMPORTANT QUESTIONS, BUT WANT TO SEE SOME MORE RUN-TO-RUN
CONTINUITY.  AS A RESULT, WILL LEAVE WHAT IS CURRENTLY IN THE FRIDAY
GRIDS UNTIL SOME MORE AGREEMENT EMERGES.

AFTER THIS SYSTEM MOVES AWAY EARLY SATURDAY, HIGH PRESSURE BUILDS
IN.  THIS HIGH WILL KEEP MOST OF SATURDAY AND SUNDAY DRY.  A WEAK
SYS DROPPING TO THE SOUTH MAY BRING SOME LIGHT SNOW ON MONDAY,
FOLLOWED BY ANOTHER HIGH AND DRY WX FOR TUESDAY, BEFORE A STRONGER
LOW AND COLD FRONT APPROACH THE REGION LATER TUESDAY INTO WEDNESDAY.

TEMPS WILL BE AT OR SLIGHTLY BELOW NORMAL THROUGH EARLY NEXT WEEK.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
THE 18Z FCST REFLECTS CURRENT CONDITIONS AND TRENDS. THE SNOW WILL
SPREAD IN FROM THE WEST IN AREAS MAINLY SOUTH OF ILG. HOWEVER,
SOME OF THE SNOW SHOULD GET INTO PHL/PNE/ILG/MIV/ACY. THE LOWEST
CIG/VSBY WILL BE AT MIV/ACY BUT IFR CONDITIONS WILL ALSO PROBABLY
OCCUR DUE TO VSBY AT THE 5 SITES. AT ABE/RDG, THERE COULD ALSO BE
SOME LIGHT SNOW OR FLURRIES WITH MVFR CONDITIONS.

AFTER 01Z, VFR CONDITONS SHOULD RETURN.

THURSDAY LOOKS LIKE A GOOD FLYING DAY. FRIDAY INTO FRIDAY NIGHT
COULD BRING REDUCED CEILINGS AND VISIBILITIES WITH A MIXTURE OF
RAIN, ICE AND/OR SNOW.  CONDITIONS IMPROVE FOR SATURDAY INTO MONDAY.

&&

.MARINE...
MARINE CONDITIONS ARE IMPROVING EARLY THIS MORNING AS WINDS AND SEAS
SUBSIDE IN WAKE OF SECONDARY COLD FRONT.  NEXT LOW PRESSURE SYSTEM
IS FCST TO MOVE BY JUST S OF DE THIS AFTN. STRONGER HIGH PRESS
BUILDING IN TONIGHT WILL PRODUCE ANOTHER PERIOD OF GUSTY WINDS
AND SCA CONDS. ANOTHER STORM SYSTEM WILL PASS BY TO THE SOUTH ON
FRIDAY AND PRODUCE ANOTHER ROUND OF WINTRY PRECIPITATION. THE WINDS
WITH THIS SYSTEM ARE NOT FCST TO BE TOO STRONG, BUT THERE WILL BE A
PERIOD OF SUSTAINED FETCH FROM THE NE ON FRI TO FRI EVE WHICH COULD
PRODUCE SCA CONDS DUE TO WAVES.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...SNOW ADVISORY UNTIL 8 PM EST THIS EVENING FOR NJZ016-017-
     021>025.
DE...SNOW ADVISORY UNTIL 8 PM EST THIS EVENING FOR DEZ001-002.
MD...SNOW ADVISORY UNTIL 8 PM EST THIS EVENING FOR MDZ008-012-015-
     019-020.
MARINE...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST
     THURSDAY FOR ANZ430-431-450>455.

&&

SYNOPSIS...STAUBER
NEAR TERM...STAUBER
SHORT TERM...LN
LONG TERM...LN
AVIATION...STAUBER
MARINE...GSZAT
Hazardous weather outlook, Feb 20, 12:45 PM EST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1245 PM EST WED FEB 20 2008

DEZ003-004-NJZ001-007>010-012>015-018>020-026-027-PAZ054-055-060>062-
067>071-211745-
INLAND SUSSEX-DELAWARE BEACHES-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
DELAWARE-PHILADELPHIA-
1245 PM EST WED FEB 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LIGHT SNOW IS EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO
THE EVENING FROM TTN SOUTHWARD. IN SE PA AND CENTRAL NJ LESS THAN
AN INCH OF ACCUMULATION IS EXPECTED. IN SUSSEX DE...THERE WILL BE
A MIX OF RAIN AND SNOW AND ALSO LESS THAN AN INCH IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONGER STORM WILL AFFECT THE REGION FRIDAY INTO EARLY SATURDAY.
MORE SUBSTANTIAL WINTRY PRECIPITATION IS POSSIBLE...ESPECIALLY
NORTH AND WEST OF THE PHILADELPHIA METRO AREA. STAY TUNED TO NWS
FORECASTS FOR UPDATED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-002-MDZ008-012-015-019-020-NJZ016-017-021>025-211745-
NEW CASTLE-KENT DE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SALEM-
GLOUCESTER-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-
1245 PM EST WED FEB 20 2008

...SNOW ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND AND SOUTHERN NEW
JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SNOW ADVISORY.

AN INCH OR TWO OF SNOW WILL FALL THIS AFTN AND EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONGER STORM WILL AFFECT THE REGION FRIDAY INTO EARLY SATURDAY.
MORE SUBSTANTIAL WINTRY PRECIPITATION IS POSSIBLE...ESPECIALLY
NORTH AND WEST OF THE PHILADELPHIA METRO AREA. STAY TUNED TO NWS
FORECASTS FOR UPDATED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-211745-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1245 PM EST WED FEB 20 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 20, 8:46 AM EST, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
846 AM EST WED FEB 20 2008

DEZ002>004-MDZ012-015-019-020-NJZ021>025-201900-
KENT DE-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-
TALBOT-CAROLINE-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH...
CHESTERTOWN...CENTREVILLE...EASTON...DENTON...MILLVILLE...
HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY
846 AM EST WED FEB 20 2008

...LIGHT SNOW IS POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING...

A WEAK AREA OF LOW PRESSURE WILL MOVE ACROSS VIRGINIA TODAY AND
OFF THE COAST THIS EVENING. MOISTURE ASSOCIATED WITH THE LOW COULD
BRING SOME LIGHT SNOW TO THE REGION FOR THE EVENING COMMUTE. AN
INCH OF SNOW IS POSSIBLE.

ANY SNOW THAT FALLS SHOULD BEGIN AFTER 3 PM THIS AFTERNOON AND END
BY 8 PM THIS EVENING. TEMPERATURES THIS AFTERNOON ARE FORECAST TO
REACH THE MIDDLE OR UPPER 30S BUT FALL TO AROUND FREEZING IN ANY
SNOW.

MOTORISTS SHOULD BE PREPARED FOR SLIPPERY ROADS LATE THIS
AFTERNOON AND EARLY THIS EVENING.

DEZ001-MDZ008-NJZ009-010-012>020-026-027-PAZ060-067>071-201900-
NEW CASTLE-CECIL-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...LONG BEACH ISLAND...
WHARTON STATE FOREST...READING...WEST CHESTER...NORRISTOWN...
DOYLESTOWN...MEDIA
846 AM EST WED FEB 20 2008

...LIGHT SNOW IS POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING...

A WEAK AREA OF LOW PRESSURE WILL MOVE ACROSS VIRGINIA TODAY AND
OFF THE COAST THIS EVENING. ALTHOUGH MOST OF THE MOISTURE
ASSOCIATED WITH THE LOW SHOULD STAY TO THE SOUTH, SOME LIGHT SNOW
COULD REACH THE REGION FOR THE EVENING COMMUTE. IF SNOW DOES
DEVELOP, ANY ACCUMULATION SHOULD BE LESS THAN AN INCH.

ANY SNOW THAT FALLS SHOULD BEGIN AFTER 3 PM THIS AFTERNOON AND END
BY 8 PM THIS EVENING. TEMPERATURES THIS AFTERNOON ARE FORECAST TO
REACH THE MIDDLE OR UPPER 30S BUT FALL TO AROUND FREEZING IN ANY
SNOW.

MOTORISTS SHOULD BE PREPARED FOR SLIPPERY ROADS LATE THIS
AFTERNOON AND EARLY THIS EVENING.

RNS
Special weather statement, Feb 20, 12:52 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1252 PM EST WED FEB 20 2008

DEZ003-004-210100-
INLAND SUSSEX-DELAWARE BEACHES-
INCLUDING THE CITIES OF...GEORGETOWN...REHOBOTH BEACH
1252 PM EST WED FEB 20 2008

...LIGHT SNOW AND LIGHT RAIN IS LIKELY LATE THIS AFTERNOON AND
EARLY THIS EVENING...

A WEAK AREA OF LOW PRESSURE WILL MOVE ACROSS VIRGINIA TODAY AND
OFF THE COAST THIS EVENING. MOISTURE ASSOCIATED WITH THE LOW
SHOULD ALLOW SOME LIGHT SNOW AND LIGHT RAIN TO DEVELOP RIGHT
AROUND THE TIME OF THE EVENING COMMUTE. AN INCH OF SNOW IS
POSSIBLE.

MOTORISTS SHOULD BE PREPARED FOR SLIPPERY ROADS LATE THIS
AFTERNOON AND EARLY THIS EVENING.

NJZ009-010-012>015-018>020-026-027-PAZ060-067>071-210100-
HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-
MERCER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
INCLUDING THE CITIES OF...FLEMINGTON...SOMERVILLE...
NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...CAMDEN...
CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON...
LONG BEACH ISLAND...WHARTON STATE FOREST...READING...
WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA
1252 PM EST WED FEB 20 2008

...LIGHT SNOW OR FLURRIES ARE EXPECTED LATE THIS AFTERNOON AND
EARLY THIS EVENING...

A WEAK AREA OF LOW PRESSURE WILL MOVE ACROSS VIRGINIA TODAY AND
OFF THE COAST THIS EVENING. MOISTURE ASSOCIATED WITH THE LOW
SHOULD ALLOW SOME LIGHT SNOW AND FLURRIES TO DEVELOP RIGHT AROUND
THE TIME OF THE EVENING COMMUTE. AN INCH OF SNOW IS POSSIBLE.

MOTORISTS SHOULD BE PREPARED FOR SLIPPERY ROADS LATE THIS
AFTERNOON AND EARLY THIS EVENING.

RNS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 winter weather. Local standard time, as filed.

Winter Weather, Delaware Beaches

When
February 20, 1:00 PM EST to 9:00 PM EST
Where
Delaware Beaches forecast zone
Reported by
Trained Spotter
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Winter Weather, Inland Sussex

When
February 20, 1:00 PM EST to 9:00 PM EST
Where
Inland Sussex forecast zone
Reported by
Trained Spotter
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Winter Weather, Kent

When
February 20, 1:00 PM EST to 8:00 PM EST
Where
Kent forecast zone
Injuries
0 direct, 2 indirect
Reported by
Trained Spotter
Coordinates
39.096, -75.505 (the zone’s center; the record gives no point)

Winter Weather, New Castle

When
February 20, 2:00 PM EST to 8:00 PM EST
Where
New Castle forecast zone
Reported by
Trained Spotter
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2008Every state in 2008This day in weather historyWarnings in Delaware, February 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 82641, 82642, 82643, 82644.